Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

How long does pneumonia treatment take?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 592 Questions
Question
I had a chest xray a week ago and the said it was a faint pneumonia in the lower left lobe of my lung. I was put on two inhalers, muncinex and doxclycline . I have just started yesterday and today to cough up some yellow phlegm. When a breath deep while lying down I hear a rattle. Should it all be gone by now. Could it be something else. I've never had pneumonia before.
Posted Fri, 21 Feb 2014 in General Health
 
 
Answered by Dr. Gyanshankar Mishra 1 hour later
Brief Answer: It will take atleast 3 days for symptomatic relief Detailed Answer: Hi, Thanks for posting the query on XXXXXXX After going through your query, I would like to comment the following: 1, It takes atleast 3 days after starting antibiotics to have some symptomatic relief. The full course of antibiotics of 2 weeks is usually required. 2. Your early morning plegm can be sent to lab for examination (gram stain/ culture). Also complete blood count can be done. 3. A repeat chest xray after 2 weeks will be required. Regards Dr. Gyanshankar Mishra MBBS MD DNB Consultant Pulmonologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor